This article presents a connection admission control (CAC) algorithm for UMTS networks based on the Markov decision process (MDP) approach. To deal with the non-stationary environment due to the time-varying statistical characteristics of the offered traffic, the admission policy has to be computed periodically based on on-line measurements, and the optimal policy computation is excessively time-consuming to be performed on-line. Thus, this article proposes a reduction of the policy space coupled with an aggregation of the state space for the fast computation of a sub-optimal admission policy. Theoretical results and numerical simulations show the effectiveness of the proposed approach. © 2009 Taylor & Francis.

A policy approximation method for the UMTS connection admission control problem modelled as an MDP / Pietrabissa, Antonio. - In: INTERNATIONAL JOURNAL OF CONTROL. - ISSN 0020-7179. - 82:10(2009), pp. 1814-1827. [10.1080/00207170902774233]

A policy approximation method for the UMTS connection admission control problem modelled as an MDP

PIETRABISSA, Antonio
2009

Abstract

This article presents a connection admission control (CAC) algorithm for UMTS networks based on the Markov decision process (MDP) approach. To deal with the non-stationary environment due to the time-varying statistical characteristics of the offered traffic, the admission policy has to be computed periodically based on on-line measurements, and the optimal policy computation is excessively time-consuming to be performed on-line. Thus, this article proposes a reduction of the policy space coupled with an aggregation of the state space for the fast computation of a sub-optimal admission policy. Theoretical results and numerical simulations show the effectiveness of the proposed approach. © 2009 Taylor & Francis.
approximated dynamic programming; connection admission control; communication networks; umts networks; markov decision processes
01 Pubblicazione su rivista::01a Articolo in rivista
A policy approximation method for the UMTS connection admission control problem modelled as an MDP / Pietrabissa, Antonio. - In: INTERNATIONAL JOURNAL OF CONTROL. - ISSN 0020-7179. - 82:10(2009), pp. 1814-1827. [10.1080/00207170902774233]
File allegati a questo prodotto
File Dimensione Formato  
VE_2009_11573-134627.pdf

solo gestori archivio

Tipologia: Versione editoriale (versione pubblicata con il layout dell'editore)
Licenza: Tutti i diritti riservati (All rights reserved)
Dimensione 465.74 kB
Formato Adobe PDF
465.74 kB Adobe PDF   Visualizza/Apri   Richiedi una copia

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/11573/134627
 Attenzione

Attenzione! I dati visualizzati non sono stati sottoposti a validazione da parte dell'ateneo

Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 8
  • ???jsp.display-item.citation.isi??? 12
social impact